Alert archive / Indiana / Extreme Cold Warnings in 2026

Extreme Cold Warning 3, NWS Indianapolis, IN

January 27, 202627 counties in Indiana

NWS Indianapolis, IN issued this extreme cold warning at Jan 27, 2026, 2:44 PM EST for 27 counties in Indiana. It took effect at Jan 27, 2026, 10:00 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2026, 2:44 PM EST (19:44 UTC)
In effect from
Jan 27, 2026, 10:00 PM EST
Expired
Jan 28, 2026, 12:00 PM EST
In force
14 hr
Issued by
NWS Indianapolis, IN
All 27 counties

Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 27 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2026-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2026-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

209 
WWUS73 KIND 271944
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
244 PM EST Tue Jan 27 2026

INZ021-028>031-035>049-051>057-280545-
/O.UPG.KIND.CW.Y.0004.260128T0300Z-260128T1600Z/
/O.NEW.KIND.EC.W.0003.260128T0300Z-260128T1700Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-
Including the cities of Farmland, Plainfield, Greenwood,
Mooresville, Kokomo, Rushville, Veedersburg, Covington, Spencer,
Indianapolis, Clinton, Montezuma, Brazil, Crawfordsville,
Zionsville, Anderson, Carmel, Shelbyville, Greencastle, Fishers,
West Lebanon, Rockville, Frankfort, Terre Haute, West Lafayette,
Flora, Fairview Park, Brownsburg, Lafayette, Noblesville, Attica,
Rosedale, Union City, Lebanon, Muncie, Danville, Gosport, New
Castle, Delphi, Martinsville, Greenfield, Williamsport, Parker
City, Winchester, Franklin, and Tipton
244 PM EST Tue Jan 27 2026

...EXTREME COLD WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON 
EST WEDNESDAY...

* WHAT...Dangerously cold wind chills as low as 20 to 25 below zero 
  expected.

* WHERE...Portions of central, east central, north central, and west 
  central Indiana.

* WHEN...From 10 PM this evening to noon EST Wednesday.

* IMPACTS...The dangerously cold wind chills as low as 20 to 25 
  below zero could cause frostbite on exposed skin in as little as 
  30 minutes. Frostbite and hypothermia will occur if unprotected 
  skin is exposed to these temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

INZ060>065-067>072-280545-
/O.EXT.KIND.CW.Y.0004.260128T0300Z-260128T1700Z/
Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Bedford, Shelburn, Washington,
Farmersburg, Shoals, Vincennes, Bloomfield, Bloomington,
Columbus, Sullivan, Seymour, Loogootee, Nashville, Worthington,
Greensburg, Jasonville, North Vernon, Linton, Mitchell, and
Carlisle
244 PM EST Tue Jan 27 2026

...COLD WEATHER ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 
NOON EST WEDNESDAY...

* WHAT...Very cold wind chills as low as 15 to 20 below zero 
  expected.

* WHERE...Portions of central, south central, southeast, and 
  southwest Indiana.

* WHEN...From 10 PM this evening to noon EST Wednesday.

* IMPACTS...The dangerously cold wind chills as low as 20 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes. 
  Frostbite and hypothermia will occur if unprotected skin is 
  exposed to these temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

Melo
3 follow-up statements
041 
WWUS73 KIND 280737
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
237 AM EST Wed Jan 28 2026

INZ021-028>031-035>049-054>057-281545-
/O.NEW.KIND.CW.Y.0005.260129T0600Z-260129T1500Z/
/O.CON.KIND.EC.W.0003.000000T0000Z-260128T1700Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-
Including the cities of Kokomo, Greenwood, Parker City, Delphi,
Zionsville, Martinsville, Frankfort, Anderson, Mooresville,
Danville, Plainfield, Attica, Tipton, Williamsport, Rosedale,
Lafayette, Crawfordsville, Union City, Flora, Montezuma, West
Lafayette, Brownsburg, West Lebanon, Fairview Park, Clinton, New
Castle, Greenfield, Winchester, Carmel, Muncie, Veedersburg,
Lebanon, Noblesville, Fishers, Farmland, Greencastle, Franklin,
Covington, Shelbyville, Indianapolis, Rockville, and Rushville
237 AM EST Wed Jan 28 2026

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...
...COLD WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY...

* WHAT...For the Extreme Cold Warning, dangerously cold wind chills 
  as low as 21 below zero. For the Cold Weather Advisory, very cold 
  wind chills as low as 15 below zero expected.

* WHERE...Portions of central, east central, north central, and west 
  central Indiana.

* WHEN...For the Extreme Cold Warning, until noon EST today. For the 
  Cold Weather Advisory, from 1 AM to 10 AM EST Thursday.

* IMPACTS...The dangerously cold wind chills as low as 20 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes. 
  Frostbite and hypothermia will occur if unprotected skin is 
  exposed to these temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

INZ051>053-281545-
/O.CON.KIND.EC.W.0003.000000T0000Z-260128T1700Z/
Vigo-Clay-Owen-
Including the cities of Gosport, Brazil, Spencer, and Terre Haute
237 AM EST Wed Jan 28 2026

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Dangerously cold wind chills as low as 20 below zero 
  expected.

* WHERE...Clay, Owen, and Vigo Counties.

* WHEN...Until noon EST today.

* IMPACTS...The dangerously cold wind chills as low as 20 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes. 
  Frostbite and hypothermia will occur if unprotected skin is 
  exposed to these temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

INZ060>065-067>072-281545-
/O.CON.KIND.CW.Y.0004.000000T0000Z-260128T1700Z/
Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Seymour, Bedford, Greensburg, Nashville,
Carlisle, Mitchell, Linton, North Vernon, Shoals, Shelburn,
Worthington, Bloomington, Bloomfield, Vincennes, Sullivan,
Washington, Jasonville, Loogootee, Columbus, and Farmersburg
237 AM EST Wed Jan 28 2026

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Very cold wind chills as low as 16 below zero.

* WHERE...Portions of central, south central, southeast, and 
  southwest Indiana.

* WHEN...Until noon EST today.

* IMPACTS...The cold wind chills as low as 15 below zero could 
  result in hypothermia or frostbite if precautions are not taken. 
  Frostbite and hypothermia will occur if unprotected skin is 
  exposed to these temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

Nield
863 
WWUS73 KIND 281436
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
936 AM EST Wed Jan 28 2026

INZ021-028>031-035>049-054>057-282245-
/O.CON.KIND.EC.W.0003.000000T0000Z-260128T1700Z/
/O.CON.KIND.CW.Y.0005.260129T0600Z-260129T1500Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-
Including the cities of Williamsport, Farmland, Greenwood,
Rushville, Shelbyville, Plainfield, Brownsburg, Lafayette,
Frankfort, Montezuma, Union City, West Lafayette, Crawfordsville,
Parker City, Indianapolis, Clinton, Covington, Greencastle,
Anderson, Veedersburg, Rockville, New Castle, Attica, Tipton,
Franklin, Flora, Greenfield, Delphi, Rosedale, Lebanon, Kokomo,
Fairview Park, Mooresville, Winchester, Muncie, Martinsville,
Zionsville, Danville, Fishers, Noblesville, West Lebanon, and
Carmel
936 AM EST Wed Jan 28 2026

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...
...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST 
THURSDAY...

* WHAT...Dangerously cold wind chills as low as 20 below zero 
  expected this morning. Very cold wind chills as low as 10 to 17 
  below are expected late tonight into Thursday morning.

* WHERE...Portions of central, east central, north central, and west 
  central Indiana.

* WHEN...For the Extreme Cold Warning, until noon EST today. For the 
  Cold Weather Advisory, from 1 AM to 10 AM EST Thursday.

* IMPACTS...The cold wind chills as low as 15 to 20 below zero could 
  result in hypothermia if precautions are not taken. Frostbite and 
  hypothermia will occur if unprotected skin is exposed to these 
  temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

INZ051>053-281700-
/O.CON.KIND.EC.W.0003.000000T0000Z-260128T1700Z/
Vigo-Clay-Owen-
Including the cities of Spencer, Brazil, Gosport, and Terre Haute
936 AM EST Wed Jan 28 2026

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Dangerously cold wind chills as low as 20 below zero are 
  possible.

* WHERE...Clay, Owen, and Vigo Counties.

* WHEN...Until noon EST today.

* IMPACTS...The cold wind chills as low as 20 below zero could 
  result in hypothermia if precautions are not taken. Frostbite and 
  hypothermia will occur if unprotected skin is exposed to these 
  temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

INZ060>065-067>072-281700-
/O.CON.KIND.CW.Y.0004.000000T0000Z-260128T1700Z/
Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Seymour, Bloomington, Shelburn, Sullivan,
Shoals, Vincennes, Columbus, Worthington, North Vernon,
Farmersburg, Mitchell, Greensburg, Nashville, Linton, Washington,
Bloomfield, Jasonville, Carlisle, Loogootee, and Bedford
936 AM EST Wed Jan 28 2026

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Very cold wind chills as low as 10 to 15 below zero are 
  possible.

* WHERE...Portions of central, south central, southeast, and 
  southwest Indiana.

* WHEN...Until noon EST today.

* IMPACTS...The cold wind chills as low as 10 to 15 below zero could 
  result in hypothermia if precautions are not taken. Frostbite and 
  hypothermia will occur if unprotected skin is exposed to these 
  temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

Melo
026 
WWUS73 KIND 281655
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
1155 AM EST Wed Jan 28 2026

INZ021-028>031-035>049-054>057-290100-
/O.EXP.KIND.EC.W.0003.000000T0000Z-260128T1700Z/
/O.CON.KIND.CW.Y.0005.260129T0600Z-260129T1500Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-
Including the cities of Williamsport, Farmland, Greenwood,
Rushville, Shelbyville, Plainfield, Brownsburg, Lafayette,
Frankfort, Montezuma, Union City, West Lafayette, Crawfordsville,
Parker City, Indianapolis, Clinton, Covington, Greencastle,
Anderson, Veedersburg, Rockville, New Castle, Attica, Tipton,
Franklin, Flora, Greenfield, Delphi, Rosedale, Lebanon, Kokomo,
Fairview Park, Mooresville, Winchester, Muncie, Martinsville,
Zionsville, Danville, Fishers, Noblesville, West Lebanon, and
Carmel
1155 AM EST Wed Jan 28 2026

...EXTREME COLD WARNING WILL EXPIRE AT NOON EST TODAY...

...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST 
THURSDAY...

* WHAT...Wind chills have now warmed above warning criteria today 
  with the Extreme Cold Warning expiring at 12PM EST. A Cold Weather 
  Advisory is still in effect from 1AM to 10AM EST Thursday with 
  winds chills as low as 10 to 17 below zero.

* WHERE...Portions of central, east central, north central, and west 
  central Indiana.

* WHEN...From 1 AM to 10 AM EST Thursday.

* IMPACTS...The cold wind chills as low as 17 below zero could 
  result in hypothermia if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

INZ051>053-281800-
/O.EXP.KIND.EC.W.0003.000000T0000Z-260128T1700Z/
Vigo-Clay-Owen-
Including the cities of Spencer, Brazil, Gosport, and Terre Haute
1155 AM EST Wed Jan 28 2026

...EXTREME COLD WARNING WILL EXPIRE AT NOON EST TODAY...

Wind chills have now warmed above warning criteria today with the 
Extreme Cold Warning expiring at 12PM EST.

$$

INZ060>065-067>072-281800-
/O.EXP.KIND.CW.Y.0004.000000T0000Z-260128T1700Z/
Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Seymour, Bloomington, Shelburn, Sullivan,
Shoals, Vincennes, Columbus, Worthington, North Vernon,
Farmersburg, Mitchell, Greensburg, Nashville, Linton, Washington,
Bloomfield, Jasonville, Carlisle, Loogootee, and Bedford
1155 AM EST Wed Jan 28 2026

...COLD WEATHER ADVISORY WILL EXPIRE AT NOON EST TODAY...

Wind chills have warmed above advisory criteria with the Cold 
Weather Advisory expiring at 12PM EST.

$$

Melo

What forecasters said that day

The local office's own words before this extreme cold warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this extreme cold warning went out at Jan 27, 12:32 PM EST, 2 hours 12 minutes earlier. Its key messages:

  • Some blowing and drifting snow, especially in rural areas, possible at times through this afternoon
  • Cold Weather Advisory from 10 PM this evening through 11 AM Wednesday
  • Dangerous wind chills continue at times through at least Saturday night
Area forecast discussion, Jan 27, 12:32 PM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1232 PM EST Tue Jan 27 2026

.KEY MESSAGES...

- Some blowing and drifting snow, especially in rural areas, possible
  at times through this afternoon

- Cold Weather Advisory from 10 PM this evening through 11 AM
  Wednesday

- Dangerous wind chills continue at times through at least Saturday
  night

&&

.FORECAST UPDATE...
Issued at 944 AM EST Tue Jan 27 2026

The forecast remains in relatively good shape with only minor
adjustments needed. Latest surface analysis depicts a strong surface
high centered near the Dakotas with a low pressure system just north
of the Great Lakes Region. Expect the low pressure system to push a
cold front through the region later today bringing another shot of
very cold air. Meanwhile at the surface, high pressure should
continues to build in supporting quiet weather.

Temperatures and dew points were slightly lowered to match
observations. Mostly sunny skies along with modest warm air
advection ahead of the approaching cold front will warm temperatures
well into the teens to possibly mid 20s over far S/SW counties by
the afternoon. The Extreme Cold Warning expired at 9AM as
temperatures have warmed through the morning with wind chills now
above warning criteria. A Cold Weather Advisory remains in effect
from 10PM this evening through 11AM EST Wednesday morning with the
potential for wind chills as low as 20 degrees below zero.

&&

.SHORT TERM (Today and tonight)...
Issued at 306 AM EST Tue Jan 27 2026

A very cold night continues across central Indiana, though
temperatures have begun to rebound slightly as southwesterly flow
strengthens ahead of the cold front expected later today. Still wind
chills are as low as -21 across portions of the area, and will keep
the Extreme Cold Warning in place as is.

Some insolation this morning, along with the ongoing southwesterly
flow, will allow temperatures to rebound into the mid teens to mid
20s across the area today, though accompanied by gusty winds which
will keep wind chill values mostly in the single digits through the
day.

Increased cloud cover with the boundary will keep temperatures
from recovering any more than this, though rapidly clearing skies
this evening along with the existing snowpack and decreasing winds
as high pressure builds in behind the boundary should allow
temperatures to plummet tonight into the -2 to -9 range, with any
wind producing wind chill values well into advisory range, and
perhaps approaching warning criteria. For the time being, have
issued a Cold Weather Advisory from 03Z this evening to 16Z
Wednesday, and this may be refined depending upon guidance trends
with today's data.

&&

.LONG TERM (Wednesday through Monday)...
Issued at 306 AM EST Tue Jan 27 2026

Cold continues through the long term with numerous days still seeing
dangerous minimum wind chills. Models are in good agreement with the
current troughing pattern continuing with persistent northwesterly
flow aloft and a few clipper systems passing by.

The remainder of the work week will see highs in the teens and lows
below zero. Combined with winds, nightly wind chills of -10 to -20
are probable at least through the end of the week and will likely
prompt additional cold weather headlines. Temps look to slightly
warm late this weekend into the start of next week as highs could
creep into the 20s and may finally see lows above zero again.

Models are showing a decent upper trough potentially dropping
southward out of Canada which could bring scattered flurries or snow
showers at times late week. Behind this system, can't rule out
additional lake enhanced flurries over the weekend when surface flow
is more northerly. Otherwise, predominate surface high pressure will
keep any significant precip at bay.

&&

.AVIATION (18Z TAF Issuance)...
Issued at 1231 PM EST Tue Jan 27 2026

Impacts:

- Gusts of 20-30KT at times today

- Period of MVFR ceilings possible, mainly at IND/LAF this afternoon

- Potential for 18-22 kt gusts Wednesday afternoon

Discussion:

Expect gusts between 20-30KT at times out of the west-northwest this
afternoon, tapering off into the evening. Lower clouds will move in
this afternoon as another cold front passes through the region. Some
MVFR ceilings will be possible through about 00Z Wednesday,
primarily at LAF/IND. Cannot completely rule them out at HUF/BMG so
a brief tempo was included.

Winds may produce some blowing snow, though it remains to be seen
whether it will be enough to actually impact visibilities/be
observed at the sites after a day or two of compaction of the
snowpack. Winds become light overnight before increasing again
Wednesday with 18-22kt westerly gusts possible at times.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Cold Weather Advisory from 10 PM this evening to 11 AM EST
Wednesday for INZ021-028>031-035>049-051>057-060>065-067>072.

&&

UPDATE...Melo
SHORT TERM...Nield
LONG TERM...KF
AVIATION...Melo
Hazardous weather outlook, Jan 27, 12:01 PM EST, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
1201 PM EST Tue Jan 27 2026

INZ021-028>031-035>049-051>057-060>065-067>072-281715-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
1201 PM EST Tue Jan 27 2026

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

A Cold Weather Advisory is in effect from 10 PM tonight through 11
AM Wednesday for widespread wind chills of 10 to 20 degrees below
zero.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Very cold weather will continue through the week...with further
dangerous wind chills during overnight and morning hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 2:53 AM ESTCold Weather AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more33 hr

Nearby

Extreme Cold Warnings in Indiana, 2026Every extreme cold warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.